Any experience with Steroids and Antibiotics: Prednisone and Cephalexin
Titan has been itching like CRAZY since we moved to Florida last year, I have had him checked for fleas, skin problems, etc. and they just suggested changing foods and weren't much help. Then it started going away and came back with vengence in the last few months. I have been giving him benedryl but I took him in last Friday to the vets, a new one (who are awesome by the way) when I noticed scabs.
They gave me Steroids and Antibiotics, Prednisone and Cephalexin, to give to him. Steroids are 200 mg, twice a day for 3 days then once a day for 3 days and then once every other day for 3 days and so on, just to get him to stop itching, then the antibiotics are for the scabs that he has, 2 pills, 500 mg, twice a day.
Does anyone have experience with these 2 drugs? I have noticed Titan drinking A LOT more which means a lot more potty breaks. He is also really lathargic and just lays around. He didn't even get really excited when I pulled out his leash this morning and last night when he came in from going potty he whined a little whenever I pet him. Just very very strange behavior for him. I did take him for a 2 mile walk this morning and he did fine. When we got to the dog park we played fetch which he initiated then walked back and he ate his breakfast and drank more water.
Are these common side effects of either drug? I am going to do some research on my own and call the vet, but wondered if anyone on here has had similar experiences.
Commander Charly Titan (GSD)-15 Jan 2010
Last edited by wyoung2153; 08-13-2012 at 10:31 AM.